MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. UNK_PROXIMATE LINEAR STAPLER TL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. UNK_PROXIMATE LINEAR STAPLER TL; STAPLE, IMPLANTABLE
Model Number TL90
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: unknown; captured as awareness date (b)(6) 2021.Please capture product code as: unk_proximate linear stapler tl.Batch # unknown.(b)(4).The lot/batch was not provided; therefore, the manufacturing record evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported "received notice of claim which states claimant underwent a hemicolectomy for distal transverse colon cancer (adenocarcinoma) during which a side to side, functional end to end anastomosis was created using a gia stapler and a ta stapler was used to close the enterotomy.On the fifth postoperative day, patient underwent repair of pinhole anastomotic leak.Surgeon noted no gross contamination or significant free air upon opening.An internal hernia was also repaired: however very limited information was provided.Claim form states patient received an ileostomy on (b)(6) 2019; however, no records are provided with any details of treatment or findings.".
 
Additional Manufacturer Narrative
(b)(4).Date sent: 05/17/2021.

Brand Name
UNK_PROXIMATE LINEAR STAPLER TL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11693343
Report Number3005075853-2021-02118
Device Sequence Number3137923
Product Code GDW
UDI-Device Identifier10705036013198
UDI-Public10705036013198
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTL90
Device Catalogue NumberTL90
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/17/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR